Ground states of singularly perturbed convection-diffusion equation with oscillating coefficients
ESAIM: Control, Optimisation and Calculus of Variations, Volume 20 (2014) no. 4, pp. 1059-1077.

We study the first eigenpair of a Dirichlet spectral problem for singularly perturbed convection-diffusion operators with oscillating locally periodic coefficients. It follows from the results of [A. Piatnitski and V. Rybalko, On the first eigenpair of singularly perturbed operators with oscillating coefficients. Preprint www.arxiv.org, arXiv:1206.3754] that the first eigenvalue remains bounded only if the integral curves of the so-called effective drift have a nonempty ω-limit set. Here we consider the case when the integral curves can have both hyperbolic fixed points and hyperbolic limit cycles. One of the main goals of this work is to determine a fixed point or a limit cycle responsible for the first eigenpair asymptotics. Here we focus on the case of limit cycles that was left open in [A. Piatnitski and V. Rybalko, Preprint.

DOI: 10.1051/cocv/2014007
Classification: 35B27,  35B40
Keywords: singularly perturbed operators, eigenpair asymptotics, homogenization
@article{COCV_2014__20_4_1059_0,
     author = {Piatnitski, A. and Rybalko, A. and Rybalko, V.},
     title = {Ground states of singularly perturbed convection-diffusion equation with oscillating coefficients},
     journal = {ESAIM: Control, Optimisation and Calculus of Variations},
     pages = {1059--1077},
     publisher = {EDP-Sciences},
     volume = {20},
     number = {4},
     year = {2014},
     doi = {10.1051/cocv/2014007},
     mrnumber = {3264234},
     language = {en},
     url = {http://archive.numdam.org/articles/10.1051/cocv/2014007/}
}
TY  - JOUR
AU  - Piatnitski, A.
AU  - Rybalko, A.
AU  - Rybalko, V.
TI  - Ground states of singularly perturbed convection-diffusion equation with oscillating coefficients
JO  - ESAIM: Control, Optimisation and Calculus of Variations
PY  - 2014
DA  - 2014///
SP  - 1059
EP  - 1077
VL  - 20
IS  - 4
PB  - EDP-Sciences
UR  - http://archive.numdam.org/articles/10.1051/cocv/2014007/
UR  - https://www.ams.org/mathscinet-getitem?mr=3264234
UR  - https://doi.org/10.1051/cocv/2014007
DO  - 10.1051/cocv/2014007
LA  - en
ID  - COCV_2014__20_4_1059_0
ER  - 
%0 Journal Article
%A Piatnitski, A.
%A Rybalko, A.
%A Rybalko, V.
%T Ground states of singularly perturbed convection-diffusion equation with oscillating coefficients
%J ESAIM: Control, Optimisation and Calculus of Variations
%D 2014
%P 1059-1077
%V 20
%N 4
%I EDP-Sciences
%U https://doi.org/10.1051/cocv/2014007
%R 10.1051/cocv/2014007
%G en
%F COCV_2014__20_4_1059_0
Piatnitski, A.; Rybalko, A.; Rybalko, V. Ground states of singularly perturbed convection-diffusion equation with oscillating coefficients. ESAIM: Control, Optimisation and Calculus of Variations, Volume 20 (2014) no. 4, pp. 1059-1077. doi : 10.1051/cocv/2014007. http://archive.numdam.org/articles/10.1051/cocv/2014007/

[1] H. Abou-Kandil, G. Freiling, V. Ionescu and G. Jank, Matrix Riccati equations in control and systems theory. Systems and Control: Foundations and Applications. Birkhäuser Verlag, Basel (2003). | MR | Zbl

[2] G. Allaire and Y. Capdeboscq, Homogenization of a spectral problem in neutronic multigroup diffusion. Comput. Methods Appl. Mech. Engrg. 187 (2000) 91-117. | MR | Zbl

[3] G. Allaire and A. Piatnitski, Uniform spectral asymptotics for singularly perturbed locally periodic operators. Commun. Partial Differ. Eq. 27 (2002) 705-725. | MR | Zbl

[4] G. Allaire, I. Pankratova and A. Piatnitski, Homogenization and concentration for a diffusion equation with large convection in a bounded domain. J. Funct. Anal. 262 (2012) 300-330. | MR | Zbl

[5] G. Allaire and A.-L. Raphael, Homogenization of a convection-diffusion model with reaction in a porous medium. C. R. Math. Acad. Sci. Paris 344 (2007) 523-528. | MR | Zbl

[6] D.G. Aronson, Non-negative solutions of linear parabolic equations. Annal. Scuola Norm. Sup. Pisa 22 (1968) 607-694. | Numdam | MR | Zbl

[7] Y. Capdeboscq, Homogenization of a diffusion equation with drift. C. R. Acad. Sci. Paris Ser. I Math. 327 (1998) 807-812. | MR | Zbl

[8] I. Capuzzo-Dolcetta and P.-L. Lions, Hamilton−Jacobi equations with state constraints. Trans. Amer. Math. Soc. 318 (1990) 643-683. | MR | Zbl

[9] P. Donato and A. Piatnitski, Averaging of nonstationary parabolic operators with large lower order terms. Multi scale problems and asymptotic analysis. Vol. 24, GAKUTO Int. Ser. Math. Sci. Appl. Gakkotosho, Tokyo (2006) 153-165. | MR | Zbl

[10] Yu. Kifer, On the principal eigenvalue in a singular perturbation problem with hyperbolic limit points and circles. J. Differ. Eqs. 37 (1980) 108-139. | MR | Zbl

[11] O.A. Ladyzhenskaya, V.A. Solonnikov and N.N. Uraltzeva, Linear and Quasi-linear Equations of Parabolic Type. AMS (1988). | Zbl

[12] A. Piatnitski, Asymptotic Behaviour of the Ground State of Singularly Perturbed Elliptic Equations. Commun. Math. Phys. 197 (1998) 527-551. | MR | Zbl

[13] A. Piatnitski and V. Rybalko, On the first eigenpair of singularly perturbed operators with oscillating coefficients. Preprint available at www.arxiv.org, arXiv:1206.3754.

[14] L.C. Evans and H. Ishii, A PDE approach to some asymptotic problems concerning random differential equation with small noise intensities. Ann. Inst. Henri Poincaré 2 (1985) 1-20. | Numdam | MR | Zbl

[15] H. Mitake, Asymptotic solutions of Hamilton−Jacobi equations with state constraints. Appl. Math. Optim. 58 (2008) 393-410. | MR | Zbl

[16] H. Ishii and H. Mitake, Representation formulas for solutions of Hamilton−Jacobi equations with convex Hamiltonians. Indiana Univ. Math. J. 56 (2007) 2159-2183. | MR | Zbl

[17] M.H. Protter and H.F. Weinberger, On the spectrum of general second order operators. Bull. Amer. Math. Soc. 72 (1966) 251-255. | MR | Zbl

[18] A.L. Pyatnitskii and A.S. Shamaev, On the asymptotic behavior of the eigenvalues and eigenfunctions of a nonselfadjoint operator in Rn. (Russian) Tr. Semin. Im. I.G. Petrovskogo 23 (2003) 287-308, 412; translation in J. Math. Sci. 120 (2004) 1411-1423. | MR | Zbl

[19] M.I. Freidlin and A.D. Wentzell, Random perturbations of dynamical systems, vol. 260. Fundamental Principles Math. Sci. Springer-Verlag, New York (1984). | MR | Zbl

Cited by Sources: